Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 42, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 21, 2014, 2:01 PM MST for La Paz County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 2:01 PM MST (21:01 UTC)
- Expired
- Aug 21, 2014, 6:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 144 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 9.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WGUS55 KPSR 212101
FFWPSR
AZC012-220100-
/O.NEW.KPSR.FF.W.0042.140821T2101Z-140822T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
201 PM MST THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 600 PM MST
* AT 158 PM MST...VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING WAS
OCCURING WEST AND NORTH OF QUARTZSITE.
* THE STORM PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH
FLOODING. HIGHWAY 95 NORTH OF QUARTZSITE WILL BE IMPACTED BY THIS
FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3388 11431 3387 11417 3381 11409 3372 11415
3368 11425 3355 11434 3358 11448
$$
183 follow-up statements
284
WGUS75 KPSR 212201
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST THU AUG 21 2014
AZC012-220100-
/O.CON.KPSR.FF.W.0042.000000T0000Z-140822T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
301 PM MST THU AUG 21 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR
CENTRAL LA PAZ COUNTY...
AT 259 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN THAT WILL CAUSE FLASH
FLOODING.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL IMPACT AREAS ALONG AND
SOUTH OF INTERSTATE 10 WEST OF QUARTZSITE...AND HIGHWAY 95 NORTH OF
QUARTZSITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.
&&
LAT...LON 3388 11431 3387 11417 3381 11409 3372 11415
3368 11425 3355 11434 3358 11448
$$
18823
WGUS75 KPSR 212311
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
411 PM MST THU AUG 21 2014
AZC012-220100-
/O.CON.KPSR.FF.W.0042.000000T0000Z-140822T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
411 PM MST THU AUG 21 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR
CENTRAL LA PAZ COUNTY...
AT 407 PM MST...ALTHOUGH RAIN HAS ENDED FOR THE TIME
BEING...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORMS PRODUCING VERY HEAVY RAIN APPROACHING THE AREA AGAIN.
THUNDERSTORMS WITH EXCESSIVE RAIN WILL PRODUCE ANOTHER INCH OF RAIN
OVER THE WARNED AREA THROUGH 6 PM LEADING TO ADDITIONAL FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.
&&
LAT...LON 3388 11431 3387 11417 3381 11409 3372 11415
3368 11425 3355 11434 3358 11448
$$
18768
WGUS75 KPSR 220056
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
556 PM MST THU AUG 21 2014
AZC012-220105-
/O.EXP.KPSR.FF.W.0042.000000T0000Z-140822T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
556 PM MST THU AUG 21 2014
...THE FLASH FLOOD WARNING FOR CENTRAL LA PAZ COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING FOR AN AREA NORTH OF QUARTZSITE DUE TO
FLOODING OF HIGHWAY 95...
LAT...LON 3388 11431 3387 11417 3381 11409 3372 11415
3368 11425 3355 11434 3358 11448
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 1:45 PM MST, 16 minutes earlier.
Area forecast discussion, Aug 21, 1:45 PM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 145 PM MST THU AUG 21 2014 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. STORM CHANCES WILL DECREASE FRIDAY AND THROUGH THE WEEKEND AS DRIER AIR OVERSPREADS THE AREA. BELOW NORMAL TEMPERATURES ARE FORECAST THROUGH SATURDAY...GRADUALLY RETURNING TO NORMAL EARLY NEXT WEEK. && .DISCUSSION... SATELLITE IMAGERY SHOWS A SWATH OF MID-UPPER LEVEL CLOUDS STREAMING NORTHWARD ACROSS THE STATE THIS MORNING...MOSAIC RADAR DISPLAYING AN AREA OF SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED OVER LA PAZ AND WESTERN MARICOPA COUNTIES. THIS AREA IS GRADUALLY EXPANDING IN COVERAGE/AND FILLING IN OVER THE WEST CENTRAL DESERTS AS THE CLOUD TOPS CONTINUE TO COOL AND THE THICKER BAND OF CLOUD COVER SHIFTS EAST. SIGNIFICANTLY COLDER TEMPS IN THE UPPER LEVELS OF THE ATMOSPHERE ARE ALSO NOTED FROM THE 12Z REGIONAL UPPER AIR PLOTS AND RAOBS...WITH A VERY STEEP LAPSE RATE IN PLACE...AND -10 TO -12C AT 500MB. WITH THE DYNAMICAL SUPPORT PROVIDED BY THE ADVANCING UPPER LOW JUST OFF THE SAN DIEGO COAST...AND THE CONTINUED MOISTURE INCREASE WITH PRECIPITABLE WATER NUDGING BACK ABOVE 1.5 INCHES... STORMS THAT CONTINUE TO FORM IN THIS ENVIRONMENT AS THE DAY PROGRESSES WILL TEND TO BE MORE ORGANIZED AND SHOW SEVERE CHARACTERISTICS...NAMELY STRONG DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE...BUT BASED ON A MORE PROGRESSIVE STORM MOTION...20-30KT SSW STEERING FLOWS WILL KEEP STORMS MOVING QUICKLY THROUGH THE AREA...SO THE FLASH FLOOD THREAT WILL BE LESS AND NOT WIDESPREAD IN NATURE. THE INHERITED FORECAST GRIDS IN THE NEAR TERM CAPTURE THE CURRENT OBSERVED TRENDS AND ANALYSIS...NO CHANGES AT THIS TIME. PREVIOUS DISCUSSION... AN ACTIVE DAY IS IN STORE FOR THE REGION AS A COMPACT UPPER LOW OVER SOUTHEAST CALIFORNIA WILL MOVE THROUGH ARIZONA THIS AFTERNOON. EARLY MORNING WATER VAPOR IMAGERY REVEALS THE LOW CENTERED NEAR SAN DIEGO THIS MORNING AS OF 08Z...WITH QUITE A BIT OF MOISTURE BEING PULLED NORTHWARD FROM TROPICAL STORM LOWELL. THIS UPPER TROPOSPHERIC MOISTURE IS CONFINED MAINLY TO 300MB AND ABOVE BUT PWATS ARE BEGINNING TO RESPOND PER BLENDED TPW IMAGERY /VALUES IN THE NORTHERN GULF OF CALIFORNIA HAVE INCREASED TO AROUND 1.5 INCHES SINCE LATE WEDNESDAY NIGHT/. MEANWHILE...THE REGIONAL RADAR MOSAIC IS BEGINNING TO SHOW SHOWERS DEVELOPING NEAR ROCKY POINT MOVING NORTHWARD TOWARD THE AZ BORDER. PRECIP CHANCES WILL BE ELEVATED EVERYWHERE TODAY AS STRONG DYNAMICAL SUPPORT ASSOCIATED WITH THE LOW TAKES SHAPE LATER THIS MORNING. CONFIDENCE IS HIGH THAT MOST LOCATIONS WILL SEE MEASURABLE PRECIP TODAY...HOWEVER THERE IS STILL QUITE A BIT OF UNCERTAINTY WHERE THE HEAVIEST RAINFALL BANDS WILL SET UP. STORM MOTIONS WILL BE SLOWEST ACROSS SOUTHWEST ARIZONA WHERE CORFIDI VECTORS ARE GENERALLY ADVERTISED AT 10 KNOTS OR LESS. HOWEVER...STORMS WILL LIKELY BE MORE ORGANIZED FROM PHOENIX EASTWARD GIVEN STRONGER WINDS AND SLIGHTLY HIGHER MLCAPES. OF COURSE...THE EXTENSIVE BAND OF CLOUD COVER MOVING THROUGH THE AREA WILL NEED TO THIN OUT QUITE A BIT BEFORE THOSE ELEVATED MLCAPES ARE REALIZED. BOTTOM LINE...I HAVE RAISED POPS NEARLY EVERYWHERE FOR TODAY...WITH THE HIGHEST VALUES ACROSS SOUTHWEST ARIZONA AND PORTIONS OF SOUTHEAST CALIFORNIA...WITH SLIGHTLY LOWER VALUES AROUND PHOENIX /BUT STILL 3-4 TIMES HIGHER THAN CLIMO/. I WILL HOLD OFF ISSUING A FLASH FLOOD WATCH THIS MORNING UNTIL IT BECOMES MORE CLEAR WHERE THE GREATEST FLOOD THREAT WILL RESIDE. WOULD ALSO FEEL MORE CONFIDENT IF THOSE AFOREMENTIONED 1.5 INCH PWATS MADE THEIR WAY INTO ARIZONA AS OPPOSED TO RIGHT ALONG THE COAST. MID LEVEL FLOW BEHIND THE TROUGH TURNS SHARPLY OUT OF THE WEST LATE TONIGHT INTO FRIDAY...SCOURING OUT QUITE A BIT OF MOISTURE IN THE PROCESS. GIVEN THE EXPECTED STORM ACTIVITY TODAY AND UNFAVORABLE FLOW ALOFT ON FRIDAY...MY FEELING IS THAT THINGS SHOULD BE VERY QUIET FRIDAY AFTERNOON...PERHAPS A FEW SHOWERS EAST OF PHOENIX BUT NOTHING WIDESPREAD. MUCH OF THE SAME IS EXPECTED FOR SATURDAY AND SUNDAY AS LOW LEVEL MIXING RATIOS CONTINUE TO FALL TO AROUND 5-6 G/KG THIS WEEKEND. THERE IS A GENERAL AGREEMENT AMONG THE OPERATIONAL MODELS AND ENSEMBLES THAT MOISTURE WILL RETURN TO THE AREA MONDAY/TUESDAY...ALTHOUGH AT THIS POINT THERE DOESN\T APPEAR TO BE ANY CLEAR SIGNALS ON WHICH DAY(S) WILL BE ACTIVE. GOING TO RETAIN A LOW-GRADE MONSOON POP FORECAST EACH AFTERNOON MONDAY THROUGH THURSDAY ALONG WITH NEAR NORMAL TEMPERATURES. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... PERSISTENT CLOUDINESS HAS KEPT TEMPERATURES WELL BELOW NORMAL ACROSS THE AREA. CONSEQUENTLY...INSTABILITY IS DIMINISHED AND THE THREAT FOR THUNDERSTORMS HAS DECREASED. HOWEVER...INSTABILITY WILL INCREASE AGAIN LATE THIS AFTERNOON AND THIS EVENING AS AN AREA OF LOW PRESSURE MOVES INTO SOUTHWESTERN AZ. ISOLATED TO SCATTERED STORMS ARE POSSIBLE ACROSS THE PHOENIX AREA...PARTICULARLY IN THE 01Z-05Z PERIOD. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG TO SEVERE WIND GUSTS AND PERHAPS EVEN LARGE HAIL. CIGS MAY ALSO LOWER TO AROUND 7K FT WITH OCCASIONAL VSBY RESTRICTIONS BELOW 6SM. CONDITIONS WILL IMPROVE AFTER 06Z WITH A BREAK IN THE MONSOON ACTIVITY BEGINNING FRIDAY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON AT BOTH KIPL AND KBLH. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG TO SEVERE WIND GUSTS AND LARGE HAIL. CIGS MAY ALSO LOWER TO AROUND 6K FT WITH OCCASIONAL VSBY RESTRICTIONS BELOW 6SM. CONDITIONS WILL IMPROVE AFTER 04Z WITH A BREAK IN THE MONSOON ACTIVITY BEGINNING FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... HUMIDITIES TREND DOWNWARD SOME MORE OVER THE WEEKEND BEFORE REBOUNDING SOME NEXT WEEK. AIR WILL BE DRIEST OVER SOUTHEAST CALIFORNIA AND HAINES INDEX VALUES CLIMB TO 5 BEFORE IMPROVING BY TUESDAY. HAINES VALUES WILL BE SIGNIFICANTLY LOWER EAST OF THERE DUE TO BETTER MOISTURE. OVERNIGHT RECOVERY WILL REMAIN GOOD...LESS SO OVER SOUTHEAST CALIFORNIA. STORM CHANCES WILL BE SLIGHT AND LIMITED TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA THROUGH TUESDAY...EXPANDING WESTWARD WEDNESDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/LEINS AVIATION...HIRSCH FIRE WEATHER...AJ
Hazardous weather outlook, Aug 21, 2:33 AM MST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 233 AM MST THU AUG 21 2014 AZZ020>028-CAZ030>033-221400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 233 AM MST THU AUG 21 2014 /233 AM PDT THU AUG 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. VERY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...RESULTING IN FLOODING OF LOW LYING AREAS AND WASHES. IN ADDITION TO THE HEAVY RAIN...VERY STRONG DAMAGING WINDS ARE LIKELY WITH THE STRONGEST STORMS ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 21, 12:05 PM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1205 PM PDT THU AUG 21 2014
CAZ033-211945-
IMPERIAL CA-
1205 PM PDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 1245 PM PDT
AT 1202 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OCOTILLO...MOVING NORTH AT 20 MPH.
WID GUSTS 40 TO 50 MPH AND BLOWING DUST ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
OCOTILLO...
PLASTER CITY...
LAT...LON 3298 11611 3295 11575 3263 11588 3263 11590
3262 11610 3262 11611 3273 11611
TIME...MOT...LOC 1905Z 183DEG 16KT 3270 11599
18Special weather statement, Aug 21, 12:37 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1237 PM PDT THU AUG 21 2014 AZZ020-021-212015- LA PAZ AZ- 1237 PM MST THU AUG 21 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 115 PM MST AT 1233 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF QUARTZSITE...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN LA PAZ COUNTY... LAT...LON 3379 11449 3378 11422 3348 11430 3348 11447 TIME...MOT...LOC 1937Z 189DEG 12KT 3359 11438 18
Special weather statement, Aug 21, 1:14 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 114 PM MST THU AUG 21 2014 CAZ030-032-212045- RIVERSIDE CA- 114 PM PDT THU AUG 21 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 145 PM PDT AT 111 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DESERT CENTER...MOVING NORTHWEST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EAGLE MTN... LAT...LON 3380 11569 3391 11550 3369 11536 3361 11550 TIME...MOT...LOC 2015Z 148DEG 15KT 3372 11549 18
Special weather statement, Aug 21, 1:32 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
132 PM MST THU AUG 21 2014
CAZ033-212115-
IMPERIAL CA-
132 PM PDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 215 PM PDT
AT 130 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EL CENTRO...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
EL CENTRO...
EL CENTRO NAVAL AIRFIELD...
IMPERIAL...
HOLTVILLE...
LAT...LON 3303 11572 3298 11526 3267 11537 3264 11569
3264 11576
TIME...MOT...LOC 2033Z 193DEG 12KT 3274 11555
18The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:07 PM MST | Areal Flood Advisory | PSR | La Paz | 113 min |
| Aug 20, 5:27 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Aug 20, 5:36 PM MST | Flash Flood Warning | PSR | La Paz | 3 hr |
| Aug 20, 5:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 20, 6:23 PM MST | Special Weather Statement | PSR | 37 min | |
| Aug 20, 7:33 PM MST | Areal Flood Advisory | PSR | La Paz | 117 min |
| Aug 20, 7:34 PM MST | Special Weather Statement | PSR | 41 min | |
| Aug 21, 12:05 PM MST | Special Weather Statement | PSR | 40 min | |
| Aug 21, 12:37 PM MST | Special Weather Statement | PSR | La Paz | 38 min |
| Aug 21, 1:18 PM MST | Areal Flood Advisory | PSR | La Paz | 4 hr |
| Aug 21, 2:14 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 46 min |
| Aug 21, 2:55 PM MST | Special Weather Statement | PSR | 50 min | |
| Aug 21, 2:57 PM MST | Special Weather Statement | PSR | Yuma | 33 min |
| Aug 21, 3:15 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 34 min |
| Aug 21, 3:17 PM MST | Special Weather Statement | PSR | La Paz | 43 min |
| Aug 21, 3:26 PM MST | Areal Flood Advisory | PSR | La Paz | 4 hr |
| Aug 21, 3:29 PM MST | Special Weather Statement | PSR | La Paz | 46 min |
| Aug 21, 3:35 PM MST | Special Weather Statement | PSR | Yuma | 40 min |
| Aug 21, 3:41 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 2 hr |
| Aug 21, 3:57 PM MST | Special Weather Statement | PSR | 48 min | |
| Aug 21, 4:12 PM MST | Special Weather Statement | PSR | Yuma | 48 min |
| Aug 21, 4:20 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 4 hr |
| Aug 21, 4:26 PM MST | Special Weather Statement | PSR | La Paz | 49 min |
| Aug 21, 4:54 PM MST | Special Weather Statement | PSR | 51 min | |
| Aug 21, 4:56 PM MST | Special Weather Statement | PSR | Yuma | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.